MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, XL, ø 32/+7, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, XL, ø 32/+7, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Surgical report was received and will be reviewed as part of ongoing investigation.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a patient has been noted to have leg length discrepancy due to incorrect implant size.The patient is experiencing pain, attempts to obtain additional information have been made; however, no more is available.
 
Event or Problem Description
Please refer to report 0009613350-2018-01180.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: pain / use of wrong size implant event description: it was reported that the patient underwent right tep on nov 10, 2014 and is experiencing pain and a discrepancy with his leg lengths (right leg is shorter).He has been to two different surgeons - dr.Gerald j jerry jr.And dr.Harry greene (from oakland orthopedics) - who told him that his implant is the wrong size, namely too short and not wide enough.This causes pinching of the nerves in the soft tissue.A revision is planned.Review of received data: no medical data such as x-rays, surgical notes or any other case-relevant documents received.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: this device is intended for treatment -the compatibility check was performed and showed that the product combination was approved by zimmer biomet.Surgical technique is not reviewed as no surgical reports were received to compare.Conclusion: the investigation results did not identify a non-conformance or a complaint out of box (coob).Operative notes were not provided; it is unknown whether the components were implanted with the correct fit and orientation as per the surgical technique.No x-rays were received to confirm that the surgeon made a wrong size selection for the head.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Based on the given information the complaint could not be confirmed.An exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, XL, ø 32/+7, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8119040
Report Number0009613350-2018-01180
Device Sequence Number19250078
Product Code LZO
UDI-Device Identifier00889024430341
UDI-Public00889024430341
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/31/2023
Device Model NumberN/A
Device Catalogue Number00-8775-032-04
Device Lot Number2718902
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date11/30/2018
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight89